First some background. I'm a 46YO Female with a diagnosis of complicated migraine. These manifested in 2000 with coronary artery spasms and a cardiac event and also stroke like appearance. I've had just about every diagnostic test including cardiac cath and brain angiogram. Heart arteries are clear only found smaller than normal arteries at the base of the brain. I've been managing these events with preventatives - aspirin 325mg 1xday, verapamil 240mg 2x day and nortriptyline 75mg 1x day.
At a recent appointment with my internist, he believes that I've developed peripheral neuropathy. I've been experiencing pain/tingling feelings in my hands and feet, with this occuring at night when I stir in my sleep. I don't really notice it too much during the day. Is this also part of the migraine story? I'll be seeing my Neurologist this month and will also present this to him. Could the neuropathy be caused by the meds? I've also been experiencing higher liver enzymes and I'll be having additional blood work (liver and hep screening). Could my meds be doing this? Thanks for your opinions!
I do not think that the medications you have listed would cause your symptoms. If the symptoms are only occuring in the evening and represent an uncomfortable sensation which makes you want to move ( this would relieve the sensation), perhaps you have restless leg syndrome. Otherwise other causes for a peripheral neuropathy should be evaluated. In addition to the common causes (diabetes, thyroid disease, and B12 and folate deficiency) other disorders such as inflammatory conditions and (since you mention the liver disease) viral Hepatitis should be evaluated.. Inflammatory disorders or vasculitis could explain your headaches, blood vessel changes, and perhaps the peripheral neuropathy. You should discuss this with your neurologist and take things from there. Good lcuk.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.